Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
132 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is Zinnat safe for earache if one is allergic to Penicillin

Answered by
Dr.
Dr. Priyanka Aggarwal

ENT Specialist

Practicing since :2008

Answered : 1392 Questions

default
Posted on Tue, 3 Oct 2017 in Ear, Nose and Throat Problems
Question: I am in France and have an infection in my right tonsil that's causing pain in my war
Have to fly back to US and saw doctor here that made sure I had no ear infection but have the other.
I told him I was allergic to Penicillin and Levoquin - He gave me ZINNNAT 250 mg 2 a day - just saw this is in the pennicilin family and now afraid to take
I can see the doctor when I get back to California - I just wanted to make sure my earache was safe enough for a 12 hour flight which it is
Should I take it or wait 4 more days and get another antibiotic ?
doctor
Answered by Dr. Priyanka Aggarwal 2 hours later
Brief Answer:
Acute tonsillitis with eustachian tube blockage

Detailed Answer:
Hi
Welcome to healthcare Magic and thanks for putting up the query
Acute tonsillitis can cause eustachian tube blockage leading to fullness and pin in the ears.
Take a nasal decongestant and steam inhalation.
Chew a gum while take off and landing tht will help to decongest the tube and relieve symptoms.
Avoid any penicillinn group if allergic.
Take tablet azithromycin 500 once a day for 5 days.
All the medicines i have prescribed you will be available only on prescription.
Take care
Thanks and regards
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Ear infection

doctor1 MD

I have swollen nasal membranes, pain in the right ear, face pain, pain from the front to the back of my head on the right side and mouth pain. The...

doctor1 MD

My son was diagnosised withmono about three weeks ago. He had an ear infection also, and it was treated with cipro antibiotic. He now is feeling...

doctor1 MD

my16 yr old niece has had chronic ear infections, 2 sets of tubes, and for the past year or two, a skin like substance that grows on the eardrum...

doctor1 MD

Hi, My 2 year old had an ear infection 2 weeks ago but even after all the high dose antibiotics he is still saying his head hurts. After day 6 on...

doctor1 MD

I’ve been experiencing severe vaginal itching . Internal and external. Also, little white pieces of discharge in and out of my vagina. started...

doctor1 MD

I recently finished 10 days of antibiotics for a sinus/nasal cold/bug. I still have limited sense of smell and appetite and reduced hearing. I...

doctor1 MD

I have an ear infection ( otitis external) I was put on pain meds ibuprofen 800mg and an antibiotic, ciprofloxacin , but I cannot sleep is there...